Thunderstorm Wind, Smith
- When
- August 19, 4:30 PM CST
- Where
- Smith County, 1.5 mi SSE of Coplen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.230, -95.270
A large tree was downed 3 miles west of Whitehouse, Texas.
This is a test.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
This is a test.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 19, 2:48 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT FRI AUG 19 2011
.DISCUSSION...
ISOLATED SHRA HAVE JUST BEGUN TO DEVELOP ACROSS E TX/NW LA...ALONG
A WEAK SFC TROUGH THAT IS NEARLY STATIONARY FROM PORTIONS OF
EXTREME SW AR...INTO WRN LA. HOWEVER...SFC CONVERGENCE REMAINS
WEAK...AND THE LACK OF ANY UPPER LEVEL SUPPORT SUPPORTS THAT THIS CONVECTION
IS DIURNALLY DRIVEN...WHICH SHOULD RESULT IN A DIMINISHING TREND
THIS EVENING WITH THE LOSS OF HEATING. WILL CONTINUE MENTION OF
SLIGHT CHANCE POPS FOR THIS EVENING FOR AREAS ALONG AND W OF THE
TROUGH...WITH ANOTHER VERY WARM AND QUIET NIGHT EXPECTED.
THE SHORT TERM PROGS CONTINUE TO WASH THIS SFC BOUNDARY OUT LATE
TONIGHT...AS THE LARGE SCALE RIDGE BEGINS TO BUILD E ACROSS THE
REGION AND INTO THE LOWER MS VALLEY LATE TONIGHT/SATURDAY MORNING.
THE 700MB RIDGE WILL ALSO DRIFT A TAD N SATURDAY INTO EXTREME NE
TX/SE OK/SW AR...RESULTING IN THE HOTTEST TEMPS ACROSS THESE
SEVERELY DROUGHT STRICKEN AREAS. MOS GUIDANCE REMAINS TOO COOL IN
THE SHORT TERM...AND HAVE CONTINUED TO TREND ABOVE MOS...AS
SUBSIDENCE INCREASES WITH THE SLIGHT EWD PROGRESSION OF THE UPPER
RIDGE. DESPITE THE EXTREME HEATING AND WHAT AVAILABLE MOISTURE
IS AVAILABLE...THE LACK OF ANY SFC BOUNDARY SHOULD PRECLUDE CONVECTION
DEVELOPMENT...ALTHOUGH AN ISOLATED STORM OR TWO CAN/T BE RULED
OUT...BUT NOT ENOUGH TO MENTION IN THE FORECAST ATTM. THE HEAT
ADVISORY WILL REMAIN IN EFFECT AS IS THROUGH SATURDAY
EVENING...ALTHOUGH AN EXTENSION INTO SUNDAY APPEARS LIKELY...BUT
WILL BE DEPENDENT ON THE RIDGE STRENGTH/POSITION SUNDAY.
THE RIDGE DOES BEGIN TO FLATTEN SLIGHTLY SATURDAY NIGHT IN
RESPONSE TO TROUGHING THAT WILL DIG SE INTO THE MID- SOUTH/TN
VALLEY/MID- ATLANTIC REGION. THE SHORT TERM PROGS DO BRING A
SHALLOW COOL FRONT/SFC TROUGH S INTO ERN OK/NCNTRL AR SATURDAY
NIGHT...BUT THIS BOUNDARY SHOULD GET HUNG UP AND STALL OVER THE
HIGHER TERRAIN OF ECNTRL OK/CNTRL AR /PER THE GFS/...ALTHOUGH ANY
SUSTAINED CONVECTION THAT DEVELOPS ALONG THE FRONT/UPPER TROUGH
ITSELF SATURDAY NIGHT WOULD RESULT IN A SWD PROGRESSION INTO SE
OK/SW AR SUNDAY MORNING /PER THE NAM/...GIVEN THE REINFORCING COLD
POOL FROM THIS CONVECTION. WILL CONTINUE MENTION OF SLIGHT CHANCE
POPS FOR SE OK/MOST OF SW AR SATURDAY NIGHT...ALTHOUGH ANY
CONVECTION THAT DEVELOPS SHOULD WEAKEN AS IT ENCOUNTERS INCREASING
SUBSIDENCE OF THE MID LEVEL RIDGE IN PLACE ACROSS SW AR/N LA/NE
TX.
THE WEAKNESS ALONG THE ERN PERIPHERY OF THE RIDGE SHOULD PERSIST
ACROSS THE NRN/ERN HALF OF THE REGION SUNDAY...WHICH COULD RESULT
IN ISOLATED CONVECTION. INCREASING CLOUD COVER SHOULD RESULT IN
SLIGHTLY COOLER TEMPS OVER AT LEAST THE NRN SECTIONS OF THE
REGION...BEFORE THE RIDGE DOES BEGIN TO GRADUALLY EXPAND E ACROSS
THE REGION AGAIN BY MONDAY. ADDITIONAL WEAKNESSES IN THE NW FLOW
ALOFT MAY RESULT IN ISOLATED CONVECTION OVER THE ERN HALF OF THE
AREA TUESDAY/WEDNESDAY...ALTHOUGH THE EXTREME HEAT LOOKS TO
PERSIST THROUGH THE END OF NEXT WEEK. THUS...HAVE CONTINUED TO
TREND TEMPS ABOVE MOS THROUGH MUCH OF THE EXTENDED. THE ARRIVAL
OF A POTENTIAL TROPICAL CYCLONE FROM THE WRN CARRIBEAN INTO THE SE
GULF OF MX BY THE END OF THE WEEK MAY HELP NUDGE THE LARGE SCALE
RIDGING N AND W OF THE REGION BY NEXT WEEKEND...BUT WILL ALSO
ENHANCE DRY AND COOL ADVECTION SWD INTO THE REGION. BUT
ATTM...CHANCES FOR WETTING RAINFALL APPEAR SLIM AS MOST OF THE
LONG RANGE TRACK GUIDANCE ENVELOPES MAINTAIN A POTENTIAL LANDFALL
WELL E OF THE REGION ALONG THE AL/FL COAST. HOWEVER...STILL A LONG
WAYS OUT...AND THE FORECAST TRACK AND STRENGTH WILL CHANGE IN
TIME.
PRELIMS TO FOLLOW BELOW...
15
&&
.AVIATION...
VFR CONDITIONS TO PREVAIL THROUGHOUT THE TERMINAL FORECAST PERIOD
WITH SCATTERED CLOUDS BETWEEN 7-10 KFT THROUGH THE PERIOD. ISOLATED
EARLY EVENING SHOWERS AND THUNDERSTORMS TO DISSIPATE SHORTLY AFTER
SUNSET. SOUTHWEST WINDS DECREASING TO LIGHT AND VARIABLE TONIGHT
WITH THE POSSIBILITY OF MVFR VISIBILITIES ACROSS ELD BY DAYBREAK.
OTHERWISE...LIGHT SOUTHWEST WINDS TO RESUME ON SATURDAY. /05/
&&
.CLIMATE...
THE HISTORIC SUMMER HEAT WAVE CONTINUES...WITH ALL CLIMATOLOGICAL
STATIONS REACHING/SURPASSING 100 DEGREES AGAIN THIS AFTERNOON. LFK
CONTINUES A RECORD STREAK OF CONSECUTIVE 100 DEGREE DAYS...WHICH
IS NOW UP TO 21 DAYS. MEANWHILE...SHV HAS NOW REACHED 46 DAYS THIS
SUMMER WHERE TEMPS HAVE REACHED/EXCEEDED 100 DEGREES...WHICH IS
ONLY ONE DAY SHY OF TYING OF THE ALL-TIME RECORD OF 47 DAYS SET IN
1881. THIS WILL LIKELY BE TIED SATURDAY...AND BROKEN SUNDAY...WITH
50+ DAYS A GOOD BET AS THE TRIPLE DIGIT HEAT CONTINUES INTO MUCH
OF NEXT WEEK. TYR WILL CONTINUE TO ADD TO THEIR ALL-TIME
RECORD FOR THIS SUMMER...WHICH NOW STANDS AT 64 DAYS. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 106 81 104 78 / 20 10 10 20 20
MLU 77 103 77 101 75 / 10 10 10 20 20
DEQ 73 106 75 99 74 / 20 10 20 20 20
TXK 77 107 77 101 75 / 20 10 10 20 20
ELD 74 104 75 100 75 / 10 10 20 20 20
TYR 80 107 81 105 80 / 20 10 10 10 10
GGG 77 106 79 105 78 / 20 10 10 10 10
LFK 76 103 76 102 76 / 20 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
15/05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CDT FRI AUG 19 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1149 AM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... VERY HOT CONDITIONS WILL PERSIST THIS AFTERNOON WITH HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ACROSS ALL OF THE FOUR STATE REGION. A HEAT ADVISORY REMAINS IN EFFECT THROUGH SATURDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTH LOUISIANA...AND NORTHEAST TEXAS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WINDS...ALONG WITH BRIEF HEAVY RAINFALL. IN ADDITION...FIRE DANGER WILL REMAIN HIGH AS HUMIDITIES FALL TO AROUND 20 PERCENT ACROSS EAST TEXAS AND POSSIBLY NORTHWEST LOUISIANA...WITH HUMIDITIES 30 TO 35 PERCENT ELSEWHERE ACROSS THE REGION. WINDS MAY BE LOCALLY GUSTY AT TIMES FROM THE WEST AND NORTHWEST ATOP VERY DRY AND HOT GROUNDS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING CLOUD TO GROUND LIGHTNING...WHICH MAY IGNITE NEW WILDFIRES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... TEMPERATURES WILL CLIMB IN EXCESS OF 100 DEGREES EACH DAY...WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AT MOST. HEAT INDEX VALUES WILL RISE NEAR OR IN EXCESS OF 105 DEGREES EACH DAY AS WELL...AS THE LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE PERSISTS ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 15
The Shreveport radar (KSHV), 136 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree was downed 3 miles west of Whitehouse, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326651.